Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
otolorin

Levodopa induced Secondary Dystonia.Please Help!

Recommended Posts

Hi, everyone using C/L  or Levodopa in any form,do you experience rigidity and stiffness of muscles when undermedicated or during wearing off periods,more than before you started using this medication?If so,this is termed secondary dystonia according to the link below.How do you deal with secondary dystonia,if you don't want to increase the dosage of medication?http://www.dystonia.org.uk/index.php/about-dystonia/types-of-dystonia/secondary-dystonias/dystonia-caused-by-parkinsons-disease

 

Share this post


Link to post
Share on other sites

Fish oil - helps prevent dyskinesis, nicotine - obviously addictive so you are on it longterm unless you want to go through withdrawal, magnesium - relaxes muscles, citicoline to make the C/L last longer, meditation and exercise

Share this post


Link to post
Share on other sites

Thanks for your insight,lenamegan.I will try the fish oil,,does it work for secondary dystonia too? Does nicotine give you anxiety?This I learnt can cause or increase anxiety..

 

Share this post


Link to post
Share on other sites

Yes fish oil should help with dystonia, which I have, although not too bad anymore.  Nicotine reduces anxiety from my experience - I have never smoked but the patches are nice because it is steady release so no highs and lows although I think it lasts a little less than 24 hours.  Many studies on nicotine for PD and one study on it helping spastic dystonia.  I plan on staying on it forever.  However nicotine withdrawal is horrid from what I hear.  Patching for a couple days to see if it helps should not set up addiction but using it longterm  will.

Share this post


Link to post
Share on other sites

I would get bad foot cramps at 4am. I was on 10 leva dopa daily for about 10 years,, until I decided to wean myself down. I ended up at 6 daily (40% drop) and it was very interesting the way it seemed toi get better daily - over a two year period. Now about 2 or more years of this, I no longer get the cramps and my mornings are much better.

two other contributing factors are medical marijuana and tai chi...

 

 

Share this post


Link to post
Share on other sites

Hi lethe,

 in what form do you take medical marijuana,and how do you dose it?You stated that you were on L-dopa for 10yrs,did you ever get dyskinesia from it?

Share this post


Link to post
Share on other sites

Otolorin posted:

in what form do you take medical marijuana,and how do you dose it?

 I vaporize it, as well as oil concentrate. I would prefer it in edibles , but unfortunately I have slow stomach motility (thanks PD), so I could ingest a whole bunch but wouldn’t feel it.  I eyeball it and use it whenever I feel the need - usually every 3 or 4 hours, sometimes longer.

MM is a different type of medicine, and may lead us to rethink “dosing” at specific times.
                                            
You stated that you were on L-dopa for 10yrs,did you ever get dyskinesia from it?

Sure did and still do, though not as often.  I usually get it when my next leva-dopa is overdue, and it may last intermittently for an hour  or two.  But I no longer get it in the early morning.

Edited by lethe

Share this post


Link to post
Share on other sites

I have found that if I wait to long to take my night time ER I get some dystonia in my shoulder and feet, In the morning when I first rise I find my self with dystonia. To alleviate it till my first dose I stretch  and take it easy. I have also found that instead of increasing my dose of C/L I changed the timing. I was taking in 1.5 pills 3x daily, about every 5 hours. I now take 1.5C/L at 7am then 1C/L every 4 hours till 7pm. At 10pm I take a 50/200ER to get through the night. This seems to work very well and has eliminated any wearing off dystonia I used to experience. I also did not have to increase my dose.

If I find my self experiencing minor dystonia in my feet during the day, I have a small caffeinated drink. This seems to help. I by no means am addictive to Caffeine. Over the last month I can count on one had how many caffeinated drinks I have had. If it is a placebo effect I will take it.

This was supported by my MDS as well if you were interested.

Hope this helps

Blessings

Adam

Share this post


Link to post
Share on other sites
On 7/13/2017 at 7:44 AM, otolorin said:

Hi, everyone using C/L  or Levodopa in any form,do you experience rigidity and stiffness of muscles when undermedicated or during wearing off periods,more than before you started using this medication?If so,this is termed secondary dystonia according to the link below.How do you deal with secondary dystonia,if you don't want to increase the dosage of medication?http://www.dystonia.org.uk/index.php/about-dystonia/types-of-dystonia/secondary-dystonias/dystonia-caused-by-parkinsons-disease

 

You can also,try Ashwaghnda and mucuna along with magnesium 

Share this post


Link to post
Share on other sites

Waruna01,

               I learnt mucuna causes dyskinesia and dystonia too.Then it is difficult to dose it.Sometimes you don't get the good quality to buy.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×